Hail, Holt
- When
- June 21, 12:14 AM CST
- Where
- Holt County, 13 mi SE of O Neill
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.300, -98.467
4 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 20, 10:27 PM CST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1127 PM CDT MON JUN 20 2005 .DISCUSSION... FCST UPDATED TO INCLUDE SCATTERED COVERAGE ACROSS E AND S PORTIONS OF THE CWA AS STORMS NEAR NE ZONES CONTINUE TO BUILD S AND STORMS IN THE S SLOWLY SPREAD E. NO OTHER CHANGES. .PREV DISCUSSION... OUTFLOW FROM EARLY MORNING CONVECTION HAS STALLED OUT IN NCNTRL NEBR THIS AFTERNOON WHITH STORM FIRING UP IN SHERIDAN AND NW CHERRY COUNTY. DWPTS ARE EXTREMELY HIGH FOR THIS REGION IN THE LOWER 70S WITH SB CAPES IN EXCESS IN 6000 J/KG. SHEAR IS WEAK 25 KTS. HOWEVER PWS AREA HIGH IN THE ORDER OF 1.25 INCHES. MOVEMENT IS SLOWLY SOUTHEAST INTO INFLOW. STORM WILL BE CAPABLE OF BRIEFLY SEVERE WITH LARGE HAIL AND BRIEF HEAVY RAIN. ANOTHER STORM SOUTH OF SIDNEY NEARLY STATIONARY. ACTIVITY SHOULD FAVOR THE NORTH CENTRAL OVERNIGHT WITH AN MCS STILL POSSIBLE TO DROP IN LATER TONIGHT. UPPER RIDGE WILL MIGRATE FROM CO ON TUESDAY INTO MO BY SATURDAY. THIS WILL PLACE WRN AND NC NEBR IN A SWRLY FLOW BY THU. A SFC FRONT WILL SLIP INTO FORECAST AREA THU WITH INCREASED CHCS THU AFTN AND THU NIGHT. A REPEAT POSSIBLE FRIDAY NIGHT AND SATURDAY NIGHT. HIGHS WILL WARM INTO THE MID 90S TUESDAY WITH DEWPOINTS REMAINING HIGH NEAR 70. A WSW SFC WIND WEDNESDAY AND LOWER DEWPOINTS IN THE UPPER 50S WEST SHOULD FAVOR HIGHS IN THE UPPER 90S. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/JMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT MON JUN 20 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT MON JUN 20 2005 .DAY ONE...TONIGHT A BOUNDARY WORKING ACROSS THE NORTHERN AND CENTRAL SANDHILLS REGION WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. A FEW OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL AS THEY MOVE THROUGH THE SANDHILLS AND INTO SOUTHWEST NEBRASKA THROUGH THE EVENING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF SOUTH DAKOTA INTO NORTHEAST PORTIONS OF THE OUTLOOK AREA...MAINLY EAST OF A BURWELL TO VALENTINE LINE THIS EVENING AND OVERNIGHT...WITH A FEW OF THESE STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG RIDGE OVER THE HIGH PLAINS WILL CONTINUE INTO THE WEEKEND WITH HIGH TEMPERATURES WELL ABOVE NORMAL...NEAR AND ABOVE 90 DEGREES. TUESDAY MORNING THUNDERSTORMS WILL BE EXITING NORTH CENTRAL NEBRASKA. BY TUESDAY EVENING ANOTHER WAVE WILL MOVE ACROSS THE OUTLOOK AREA...THUNDERSTORMS HAVE THE POTENTIAL TO REDEVELOP ACROSS PORTIONS OF WESTERN NEBRASKA THEN MOVE EAST INTO NORTH CENTRAL NEBRASKA OVERNIGHT. THERE IS A SLIGHT RISK FOR THESE THUNDERSTORMS TO REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE LARGE HAIL. AFTER TUESDAY...THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE FRIDAY AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY NIGHT. 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1220 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
NICKEL SIZE HAIL FELL FOR 15 MIN.
&&
JWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1224 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
CORRECTED. PREVIOUS REPORT WAS LISTED AS 10 PM CDT AND
SHOULD BE 11 PM CDT...10 PM MDT.
&&
JWSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
101 AM CDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 12 N ELLSWORTH 42.23N 102.29W
06/20/2005 0.88 INCH SHERIDAN NE PUBLIC
0602 PM HAIL 22 NNE LISCO 41.79N 102.46W
06/20/2005 1.75 INCH GARDEN NE PUBLIC
HAIL RANGING FROM QUARTER SIZE TO GOLFBALL, MOSTLY 50
CENT PIECES FALLING FROM 602 TO AT LEAST 614 PM.
1000 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
NICKEL SIZE HAIL FELL FOR 15 MIN.
1100 PM HAIL 2 N GRANT 40.87N 101.73W
06/20/2005 0.88 INCH PERKINS NE TRAINED SPOTTER
CORRECTED. PREVIOUS REPORT WAS LISTED AS 10 PM CDT AND
SHOULD BE 11 PM CDT...10 PM MDT.
&&
JWSThe national radar mosaic for the moment the first event began.
4 hail, 4 thunderstorm wind. Local standard time, as filed.
The wind broke off several large tree branches.
The hail damaged corn and bean crops.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453467, 5453468, 5453469, 5453470, 5453561, 5453562, 5453563, 5453564.